Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 83, NWS El Paso, TX

August 13, 2013Grant County, New Mexico

NWS El Paso, TX issued this flash flood warning at Aug 13, 2013, 5:24 PM MDT for Grant County, New Mexico. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2013, 5:24 PM MDT (23:24 UTC)
Expired
Aug 13, 2013, 7:30 PM MDT
In force
2 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Grant County, NM

The radar

The El Paso radar (KEPZ), 170 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 5:44 PM MDTFLASH FLOODBayard, NMSTREET FLOODING AND PEA SIZED HAIL OCCURRING.
Aug 13, 5:44 PM MDTFLASH FLOODSanta Clara, NMHEAVY RAIN WITH STREET FLOODING REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 11.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2013-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2013-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
660 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WGUS54 KEPZ 132324
FFWEPZ
NMC017-140130-
/O.NEW.KEPZ.FF.W.0083.130813T2324Z-130814T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
524 PM MDT TUE AUG 13 2013

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...

* UNTIL 730 PM MDT

* AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STATIONARY THUNDERSTORM PRODUCING TORRENTIAL RAINFALL ALONG      
  HIGHWAY 180 BETWEEN SILVER CITY AND BAYARD. RAINFALL ESTIMATES     
  0.75 INCHES HAS FALLEN IN ROUGHLY A HALF HOUR. HEAVY RAIN IS       
  LIKELY TO EXPAND INTO NEARBY AREAS INCLUDING HANOVER AND SILVER    
  CITY IN THE NEXT HOUR.

* LOCATIONS IMPACTED INCLUDE...
  SILVER CITY...
  LITTLE WALNUT VILLAGE...
  ARENAS VALLEY...
  COBRE...
  FIERRO...
  HANOVER...
  NORTH HURLEY...
  TYRONE...
  PINOS ALTOS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DON'T DROWN.

&&

LAT...LON 3266 10832 3290 10835 3290 10820 3288 10801
      3278 10793 3267 10792

$$

HARDIMAN
4 follow-up statements
148 
WGUS74 KEPZ 132333
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
533 PM MDT TUE AUG 13 2013

NMC017-140130-
/O.CON.KEPZ.FF.W.0083.000000T0000Z-130814T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
533 PM MDT TUE AUG 13 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL GRANT COUNTY
UNTIL 730 PM MDT...

AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STATIONARY THUNDERSTORM PRODUCING TORRENTIAL RAINFALL AND 
SMALL HAIL ALONG HIGHWAY 180 NEAR SANTA CLARA...OR BETWEEN SILVER 
CITY AND BAYARD. RAINFALL ESTIMATES AROUND 1 INCH HAS FALLEN IN 
ROUGHLY A HALF HOUR. HEAVY RAIN IS LIKELY TO EXPAND INTO NEARBY 
AREAS INCLUDING HANOVER AND SILVER CITY IN THE NEXT HOUR.

LOCATIONS IMPACTED INCLUDE...
  SANTA CLARA...
  SILVER CITY...
  GEORGETOWN...
  LITTLE WALNUT VILLAGE...
  ARENAS VALLEY...
  COBRE...
  FIERRO...
  HANOVER...
  NORTH HURLEY...
  PINOS ALTOS...

ACCUMULATING HAIL IS LIKELY TO CLOG DRAINAGES WHICH WILL EXACERBATE 
FLOODING... ESPECIALLY IN POOR DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING AREAS.

&&

LAT...LON 3266 10832 3290 10835 3290 10820 3288 10801
      3278 10793 3267 10792

$$

HARDIMAN
479 
WGUS74 KEPZ 132348
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
548 PM MDT TUE AUG 13 2013

NMC017-140130-
/O.CON.KEPZ.FF.W.0083.000000T0000Z-130814T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
548 PM MDT TUE AUG 13 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL GRANT
COUNTY UNTIL 730 PM MDT...

AT 545 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
STREETS WERE FLOODING IN PARTS OF SANTA CLARA AND BAYARD. A 
THUNDERSTORM WITH HEAVY RAINFALL AND SMALL HAIL WAS BEGINNING TO 
MOVE TO THE SOUTHEAST...AND SHOULD CLEAR BAYARD AND THE US-180 
CORRIDOR IN THE NEXT 15 MINUTES. HOWEVER...RUNOFF FROM HEAVY 
RAINFALL WILL ALLOW FLOODING PROBLEMS TO PERSIST FOR AT LEAST 
ANOTHER HOUR.

THE THREAT OF HEAVY RAIN IN DOWNTOWN SILVER CITY HAS ENDED FOR THE 
TIME BEING...ALTHOUGH SCATTERED THUNDERSTORMS WILL REMAIN A THREAT 
THROUGH THE EVENING.

LOCATIONS STILL IN THE WARNING INCLUDE...
  SANTA CLARA...
  BAYARD...
  FORT BAYARD...
  ARENAS VALLEY...
  COBRE...
  FIERRO...
  HANOVER...
  NORTH HURLEY...
  HURLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING AREAS.

&&

LAT...LON 3266 10825 3290 10821 3290 10820 3288 10801
      3278 10793 3267 10792

$$

HARDIMAN
985 
WGUS74 KEPZ 140041
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
641 PM MDT TUE AUG 13 2013

NMC017-140130-
/O.CON.KEPZ.FF.W.0083.000000T0000Z-130814T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
641 PM MDT TUE AUG 13 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL GRANT
COUNTY UNTIL 730 PM MDT...

AT 640 PM MDT...THUNDERSTORMS WHICH PRODUCED FLOODING IN AND AROUND 
SANTA CLARA AND BAYARD HAVE MOVED SOUTHEAST OF THE AREA. HOWEVER... 
RUNOFF AND STANDING WATER WILL CONTINUE TO CAUSE LOCALIZED MINOR 
FLOODING FOR THE NEXT HOUR OR SO.

LOCATIONS IMPACTED INCLUDE...
  SANTA CLARA...
  BAYARD...
  FORT BAYARD...
  ARENAS VALLEY...
  COBRE...
  FIERRO...
  HANOVER...
  NORTH HURLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING AREAS.

&&

LAT...LON 3266 10825 3290 10821 3290 10820 3288 10801
      3278 10793 3267 10792

$$

HARDIMAN
899 
WGUS74 KEPZ 140120
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
720 PM MDT TUE AUG 13 2013

NMC017-140135-
/O.EXP.KEPZ.FF.W.0083.000000T0000Z-130814T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
720 PM MDT TUE AUG 13 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL GRANT
COUNTY WILL BE ALLOWED TO EXPIRE AT 730 PM MDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.

BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER 
CROSSINGS...ESPECIALLY AROUND SANTA CLARA AND BAYARD. IF YOU HAVE 
OBSERVED FLOODING...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY.

LAT...LON 3266 10825 3290 10821 3290 10820 3288 10801
      3278 10793 3267 10792

$$

HARDIMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:28 PM MDT, 2 hours 56 minutes earlier.

Area forecast discussion, Aug 13, 2:28 PM MDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
228 PM MDT TUE AUG 13 2013

.SYNOPSIS...
HIGH PRESSURE ALOFT ANCHORED OVER THE SOUTHWESTERN U.S. WILL KEEP
TEMPERATURES WARM ACROSS THE BORDERLAND THROUGH THE REST OF THE
WEEK. AFTERNOON HIGHS WILL AVERAGE 4 TO 7 DEGREES ABOVE NORMAL.
MODERATE MONSOON MOISTURE REMAINS TRAPPED IN THE AIRMASS OVER
THE REGION. WARM DAYTIME TEMPERATURES WILL WORK IN CONCERT WITH
THE MOISTURE TO PRODUCE UNSTABLE AFTERNOON CONDITIONS. THE RESULT
WILL BE MORE ISOLATED TO SCATTERED STORMS EACH AFTERNOON ACROSS
THE REGION. BETTER STORM CHANCES FOR EAST AREAS WEDNESDAY AND
THURSDAY...AND WESTERN AREAS FRIDAY AND SATURDAY.

&&

.DISCUSSION...
HIGH PRESSURE ALOFT AND TRAPPED MONSOON MOISTURE BELOW PRETTY MUCH
DESCRIBE THE PATTERN FOR MUCH OF THE FORECAST PERIOD. MODELS SHOW
A BROAD AND FAIRLY WEAK UPPER TROUGH WILL SWEEP SE ACROSS THE N
U.S. PLAINS TONIGHT. THIS ALLOWS SURFACE HIGH PRESSURE OVER THE
MID-WEST TO PUSH A SURFACE FRONTAL BOUNDARY SOUTH AND WEST UP
AGAINST THE ROCKIES AND INTO N TEXAS TONIGHT AND TOMORROW. MODELS
USE THIS FRONT AS A FOCUS FOR CONVECTIVE ACTIVITY TONIGHT AND
WEDNESDAY. THE QUESTION IS: DOES THIS FEATURE GET INTO AND IMPACT
OUR FORECAST AREA. MODELS SUGGEST THE ANSWER IS NO. BUT IT DOES
COME CLOSE WITH A SLOSH UP AGAINST THE CENTRAL NM MOUNTAIN CHAIN
TONIGHT. THE LAST FRONT PUSHED FARTHER WEST THAN THE MODELS
INDICATED IT WOULD. DESPITE THIS...THE GFS...NAM...ECMWF ALL
SUGGEST IT WILL FALL SHORT OF PUSHING INTO THE AREA. WE'VE HEDGE
OUR BETS JUST A BIT...AND HAVE SLIGHTLY ELEVATED E ZONE POPS OVER
W ZONE POPS FOR WED/THU. DEWPOINTS MAY CREEP UP AND THERE COULD BE
A WEAK UPPER IMPULSE DROPPING IN OVER THE FRONT FROM THE NW.

THE FRONT QUICKLY WASHES OUT AND RETREATS EAST THU AS THE UPPER
HIGH BEGINS TO DRIFT WEST OF THE CWFA. PCPN FOCUS FEATURES LOOK
ABSENT...BUT MOISTURE REMAINS NEAR 1" PW. TEMPS WILL BE QUITE WARM
WITH AFTERNOON TEMPS STILL 4-8 DEGREES ABOVE NORMALS. THUS DAILY
DESTABILIZATION LOOKS PROBABLE. FOR FRI...SLIGHTLY DRIER AIR MOVES
IN ALOFT ON THE NORTHERLY FLOW ON THE E SIDE OF THE UPPER HIGH.
EXPECT FEWER STORMS E AND MORE STORMS WEST FOR FRI.

SATURDAY ONWARD...THE RIDGE SMEARS BACK EAST A BIT AS A WEST COAST
TROUGH PUSHES TOWARD THE GREAT BASIN. THIS ALLOWS THE RELATIVELY
DIFFUSE MONSOON MOISTURE PLUME TO MOVE OVER ALL ZONES. WE SHOULD
GO TO A DIURNAL CONVECTIVE PATTERN WILL ALL LOWLAND ZONES NEARLY
EQUAL ON PCPN CHANCES...WITH THE MTN ZONES FAVORED FOR SCATTERED
COVERAGE.

&&

.AVIATION...VALID 14/00Z-15/00Z.
-SHRA/TSRA THRU 06Z ACROSS MAINLY HIGHER TERRAIN WITH A FEW SHOWERS
DRIFTING EAST OVER THE LOWLANDS. OTHERWISE VFR CONDITIONS WILL
REMAIN THE GENERAL RULE ACROSS THE REGION WITH SCT060-080
SCT-BKN150-200 AND SFC WINDS GENERALLY REMAINING BELOW 12 KNOTS.

26-GRZYWACZ

&&

.FIRE WEATHER...
UPPER HIGH OVER REGION WILL SHIFT INTO THE FAR SW NM/SE AZ REGION
AND REMAIN NEARLY STATIONARY THROUGH THE WEEKEND. THIS WILL KEEP
UPPER LEVEL WINDS LIGHT WHICH IN TURN WILL KEEP SMOKE DISPERSION
POOR TO FAIR. AS A MORE NORTHERLY FLOW ALOFT STRENGTHENS THERE WILL
BE A LITTLE DRIER AIR MOVING IN ALOFT...BUT THERE WILL BE A WEAK
BACK DOOR COLD FRONT MOVING IN THURSDAY WHICH WILL BRING BACK A
QUICK SURGE OF MOISTURE. IN GENERAL THOUGH...ISOLATED DAILY
THUNDERSTORM COVERAGE WILL CONTINUE FOR THE LOWLANDS WITH SCATTERED
COVERAGE FOR AREA MOUNTAINS. TEMPERATURES WILL REMAIN NEAR TO ABOUT
5 DEGREES ABOVE NORMAL THROUGH THE WEEKEND WITH SOME LOWLAND
LOCATIONS POSSIBLY APPROACHING THE CENTURY MARK AGAIN STARTING
FRIDAY WITH MINIMUM RELATIVE HUMIDITIES BACK INTO THE TEENS.

26-GRZYWACZ

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 76  95  75  96  76 /  10  10  20  20  20
SIERRA BLANCA           74  93  74  96  74 /  10  10  20  10  10
LAS CRUCES              71  93  71  97  72 /  10  10  20  20  20
ALAMOGORDO              68  94  71  95  71 /  10  20  20  30  20
CLOUDCROFT              50  68  49  70  51 /  30  30  30  40  30
TRUTH OR CONSEQUENCES   66  91  67  94  68 /  10  10  20  20  20
SILVER CITY             60  83  64  86  62 /  20  20  20  30  30
DEMING                  69  93  69  95  70 /  10  10  20  20  20
LORDSBURG               67  93  67  95  68 /  10  20  20  10  20
WEST EL PASO METRO      73  94  74  97  74 /  10  20  20  10  10
DELL CITY               68  93  65  96  68 /  10  20  20  30  20
FORT HANCOCK            75  97  73  98  75 /  10  10  20  10  10
LOMA LINDA              68  86  71  92  70 /  20  20  20  20  20
FABENS                  74  95  73  96  74 /  10  10  20  20  10
SANTA TERESA            71  94  74  96  73 /  10  20  20  10  20
WHITE SANDS HQ          73  92  73  97  74 /  10  10  20  20  20
JORNADA RANGE           70  92  71  97  71 /  10  10  20  20  20
HATCH                   70  90  71  93  71 /  10  10  20  20  20
COLUMBUS                71  93  72  95  71 /  10  20  20  20  20
OROGRANDE               72  94  73  97  74 /  10  20  20  30  20
MAYHILL                 55  78  53  79  57 /  30  30  30  40  30
MESCALERO               52  79  51  81  55 /  30  30  30  40  30
TIMBERON                56  78  54  77  57 /  30  30  30  40  30
WINSTON                 56  80  56  79  58 /  20  30  20  30  30
HILLSBORO               63  85  67  89  66 /  20  20  20  20  20
SPACEPORT               68  90  69  94  69 /  10  20  20  20  20
LAKE ROBERTS            57  81  57  81  59 /  30  30  20  30  30
HURLEY                  61  85  65  85  64 /  20  20  20  20  20
CLIFF                   55  90  59  92  59 /  20  20  20  20  20
MULE CREEK              54  88  58  89  58 /  20  20  20  20  20
FAYWOOD                 63  85  67  88  66 /  20  20  20  20  20
ANIMAS                  68  91  69  94  68 /  10  20  20  10  20
HACHITA                 68  92  69  96  68 /  10  10  20  10  20
ANTELOPE WELLS          66  91  67  93  66 /  10  20  10  10  20
CLOVERDALE              62  83  66  87  64 /  20  20  20  10  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

14/26
Hazardous weather outlook, Aug 13, 11:11 AM MDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1111 AM MDT TUE AUG 13 2013

NMZ401>417-TXZ418>424-141715-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1111 AM MDT TUE AUG 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MODERATE MOISTURE REMAINS IN PLACE. DAYTIME HEATING WILL GENERATE
INSTABILITY AND HELP TO PRODUCE ISOLATED TO SCATTERED
THUNDERSTORMS. BETTER COVERAGE OVER MOUNTAINS. SOME OF THE STORMS
MAY PRODUCE PERIODS OF HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS
UP TO 45 MPH. LOCALIZED MINOR FLOODING POSSIBLE ALONG DRAINAGES
AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DAILY HIT AND MISS THUNDERSTORM ACTIVITY THROUGH THE PERIOD.
SOME POTENTIAL FOR INCREASED STORM ACTIVITY AND STRENGTH OVER
AREAS EAST OF THE RIO GRANDE WEDNESDAY AFTERNOON THROUGH THURSDAY
WITH A WEAK BACKDOOR FOCUS. ELSEWHERE SLIGHT CHANCE TO ISOLATED
OVER THE LOWLANDS. SCATTERED STORMS EXPECTED OVER THE MOUNTAINS.
FRIDAY AND SATURDAY EXPECT SOME REDUCTION IN STORMS AS DRIER AIR
MOVES IN FROM THE NORTH. PRIMARY IMPACTS WITH STORMS WILL BE
LOCALIZED FLOODING WITH ISOLATED HEAVY RAIN AND SLOW MOVING
STORMS. TEMPERATURES THROUGH THE PERIOD WILL RUN 3-7 DEGREES ABOVE
NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS SHOULD REPORT
ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND
LOCAL LAW ENFORCEMENT.

BIRD

In the hours before

Special weather statement, Aug 13, 4:43 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
443 PM MDT TUE AUG 13 2013

NMZ401>403-132330-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA
HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM-
443 PM MDT TUE AUG 13 2013

...STRONG THUNDERSTORMS THREATENING CENTRAL GRANT COUNTY THROUGH 530
PM MDT...

AT 438 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM ALONG STATE HIGHWAY 15 ABOUT 7 MILES SOUTH OF
LAKE ROBERTS. THIS STORM  WAS NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. HAIL MAY
ACCUMULATE ON PARTS OF HIGHWAY 15 BETWEEN SILVER CITY AND LAKE
ROBERTS.

ADDITIONAL THUNDERSTORMS MAY DEVELOP CLOSER TO PINOS ALTOS AND
SILVER CITY IN THE NEXT HOUR OR SO.

LOCATIONS WHICH MAY BE IMPACTED INCLUDE...
  SILVER CITY...
  SAN LORENZO...
  LAKE ROBERTS...
  GEORGETOWN...
  COONEY...
  CAMP THUNDERBIRD...
  LITTLE WALNUT VILLAGE...
  ARENAS VALLEY...
  COBRE...
  FIERRO...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

HARDIMAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 3:12 PM MDTAreal Flood AdvisoryEPZOtero4 hr
Aug 13, 5:01 PM MDTAreal Flood AdvisoryEPZGrant8 hr

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.